Hyperelliptic surfaces with \(K^{2}<4\chi-6\). (English) Zbl 1343.14036

Authors’ abstract: Let \(S\) be a smooth minimal surface of general type with a (rational) pencil of hyperelliptic curves of minimal genus \(g\). We prove that if \(K_S^2<4\chi(\mathcal{O}_S )-6\), then \(g\) is bounded. The surface \(S\) is determined by the branch locus of the covering \(S\rightarrow S/i\), where \(i\) is the hyperelliptic involution of \(S\). For \(K_S^2<3\chi(\mathcal{O}_S )-6\), we show how to determine the possibilities for this branch curve. As an application, given \(g>4\) and \(K_S^2-3\chi(\mathcal{O}_S )<-6\), we compute the maximum value for \(\chi(\mathcal{O}_S )\). This list of possibilities is sharp.


14J29 Surfaces of general type
Full Text: arXiv Euclid


[1] T. Ashikaga and K. Konno: Algebraic surfaces of general type with \(c^ 2_ 1 = 3p_ g-7\) , Tohoku Math. J. (2) 42 (1990), 517-536. · Zbl 0735.14026
[2] W.P. Barth, K. Hulek, C.A.M. Peters and A. Van de Ven: Compact Complex Surfaces, second edition, Springer, Berlin, 2004.
[3] G. Borrelli: The classification of surfaces of general type with nonbirational bicanonical map , J. Algebraic Geom. 16 (2007), 625-669. · Zbl 1132.14036
[4] C. Ciliberto and M. Mendes Lopes: On surfaces with \(p_{g} = q = 2\) and non-birational bicanonical maps , Adv. Geom. 2 (2002), 281-300. · Zbl 1027.14018
[5] K. Konno: Algebraic surfaces of general type with \(c_{1}^{2} = 3p_{g} - 6\) , Math. Ann. 290 (1991), 77-107. · Zbl 0711.14021
[6] C. Rito: Involutions on surfaces with \(p_{g} = q = 1\) , Collect. Math. 61 (2010), 81-106. · Zbl 1198.14037
[7] G. Xiao: Fibered algebraic surfaces with low slope , Math. Ann. 276 (1987), 449-466. · Zbl 0596.14028
[8] G. Xiao: Hyperelliptic surfaces of general type with \(K^{2} &lt; 4\chi\) , Manuscripta Math. 57 (1987), 125-148. · Zbl 0615.14022
[9] G. Xiao: Degree of the bicanonical map of a surface of general type , Amer. J. Math. 112 (1990), 713-736. · Zbl 0722.14025
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. In some cases that data have been complemented/enhanced by data from zbMATH Open. This attempts to reflect the references listed in the original paper as accurately as possible without claiming completeness or a perfect matching.